Viewing 9 reply threads
  • Author
    Posts
    • #11411

      Chloe Temtchine is a very well known name – and face – of the Pulmonary Hypertension community. Watch her answer some of the questions people ask her the most about her condition and join the conversation below, sharing with fellow patients which type of medication you are currently taking.

    • #25491
      Jen Cueva
      Keymaster

      This was an older post, but I find it could benefit some as we have so many new members. What medications or treatments are you taking for PH? Are there any that you have found to be more effective than others? Share them with us here.

      I have been on a ton of oral medications throughout the years. But, I find my Uptravi and a high dose of Revatio works best for me currently. This may change in time, but so far, I like this combination.

      If y’all are not familiar with Chloe Temtchine, she is all over YouTube and social media. She sings, too. I was fortunate to meet her at a PH Conference in Dallas several years ago. Check her out.

    • #25516
      Jimi Mcintosh
      Participant

      I found that Adcirca and Tyvaso worked for me allowed me to walk 2 miles a day,work in yard, play With kids. Kidney issues and both drugs were hostile to kidneys. Currently on Adempas, has slowed disease progression for over 3 years, currently in decline

    • #25535
      Carol alexander
      Participant

      I am now on Adempas was on sidenafil

    • #25538
      Jen Cueva
      Keymaster

      @jimi, yes, sadly the kidneys take a beating with so many meds. I am grateful that you had that time to play and walk. But, sad that progression is on you again. I hope that you will find some relief soon.

      Adempas sounds like it has worked well for 3 years. Has this been OK on your kidneys?

    • #25539
      Jen Cueva
      Keymaster

      @carol-alexander, how are you doing on the Revatio? Are they planning to add a second med with it? I hope that you are doing OK this week.

    • #25553
      Bruce McDougald
      Participant

      When I had my first right heart catherization (Nov. 2017) and knew for certain that I had PAH, I was immediately put on Flolan, even before I left the operating theater. Very debilitating side effects that diminished somewhat but never went away (I was miserable). I was next hospitalized in December 2017 when my Hickman port mysteriously came out of my chest. A new one was inserted and I continued on Flolan. I was next hospitalized November 2018 when, again mysterious, my port developed a crack and the Flolan was wetting my shirt. Because my doctor did not want to put in a third port, and because I had improved sufficiently, we used the opportunity to titrate me down off of Flolan and titrate up on three oral medications: Opsumit, Adempas and Uptravi. The titration up was rough but I adapted to all three very well and felt enormous improvement. I was no longer miserable.
      Because of big insurance problems I had to stop the Uptravi (insurance wanted me to pay $10,000 a month) and switched to Tyvaso. This combination works almost as well. Although the side effects of the Tyvaso did diminish somewhat they have not diminished enough to help me feel more comfortable. I am (somewhat) miserable. But I am grateful for these medications, they keep me alive. Yea!!

    • #25564
      Colleen Steele
      Keymaster

      @brucemcdougald my son was on Flolan from the start of his diagnosis up until his transplant, total of 5 years. The side effects from it, especially during titations are hard but it seemed to help my son’s PH a lot so we never transitioned to something else. He was also taking several oral PH medications with the Flolan.

      He experience both of the situations that you mentioned. His Hickman mysteriously came out of his chest. It was determined that his body recognized it as a foreign object and slowly rejected it. They were concerned it would happen again so they put red sutures at the exit point so if he moved forward at all we would know it was coming out again. Thankfully it never did. But he also experienced a cracked port which they think was a product flaw and several trips to the ER due to holes in his line. Never a dull moment when he was on IV therapy.

      I’m happy to hear you have transitioned to medications that are more tolerable for you and effective.

    • #25571
      Jen Cueva
      Keymaster

      Hi @brucemcdougald, I am sorry to hear of your issues with your port. I have heard that from many on IV meds. The rejection is a huge issue, and some bodies just will not accept these ports and cats. As @colleensteele mentions, our bodies see it as a foreign object.

      It sounds like for you, the third time was a strike, and your doctors transitioned you to oral and inhaled meds. I am grateful that you were able to transition and do pretty well for some time. I am sorry to hear of the lingering side effects of Tyvaso. Which side effects are the worst for you? I have a PHriend who stopped because of sore irritated through and annoying cough.

      Thanks for sharing, and I am grateful that your team had a back-up plan after your poor port experience.

    • #26850
      Valerie
      Participant

      Hi, all!
      I thought this topic was more appropriate for my question.
      I want to talk to people who take sildenafil (revatio) and who have migraines. I have read many books on biological chemistry and have come to the conclusion that my migraines are often caused by sildenafil. There is such a substance “histamine” in the body (it is also present in many products). This substance regulates various processes in the body, but is also responsible for inflammation and allergic reactions. I think I have a strong reaction to histamine. I don’t know if this reaction is caused by years of taking sildenafil. But sildenafil itself also activates histamine in the body (this effect leads to relaxation and dilation of blood vessels, and then to a decrease in pressure in the lungs), which causes migraines and reactions similar to allergies. I excluded a lot of foods from my diet (everything that can cause a reaction), and now almost always migraines occur only because of sildenafil (about half an hour after taking it). Have you noticed anything similar?
      I have read the instructions to other medications (e.g., uptravi, bosentanum, opsumit; but I did not take them, I do not know how they work, and whether they replace sildenafil or these medications are taken along with it). The instructions for these tablets also indicate that among the side effects there is a headache (but it may be caused by some other reaction).
      If you have a similar reaction to sildenafil, have you discussed it with your doctor? Are there any ways to avoid this side effect? I think maybe one of the options is to divide the dose of medication you take into very tiny ones and take a little bit for an hour?

Viewing 9 reply threads
  • You must be logged in to reply to this topic.

©2021 KLEO Template a premium and multipurpose theme from Seventh Queen

CONTACT US

We're not around right now. But you can send us an email and we'll get back to you, asap.

Sending

Log in with your credentials

or    

Forgot your details?

Create Account